Communications in Mathematical Physics

, Volume 171, Issue 2, pp 351–363 | Cite as

Markov partitions and Feigenbaum-like mappings

  • Yunping Jiang
Article

Abstract

We construct a Markov partition for a Feigenbaum-like mapping. We prove that this Markov partition has bounded nearby geometry property similar to that for a geometrically finite one-dimensional mappings [8]. Using this property, we give a simple proof that any two Feigenbaum-like mappings are topologically conjugate and the conjugacy is quasisymmetric.

Keywords

Neural Network Statistical Physic Complex System Nonlinear Dynamics Quantum Computing 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Ahlfors, L.: Lectures on Quasiconformal Mappings. Princeton, NJ: Van Nostrand-Reinhold, 1966Google Scholar
  2. 2.
    Bowen, R.: Equilibrium States and the Ergodic Theory of Anosov Diffeomorphisms. Lecture Notes in Mathematics, Vol.470, Berlin, Heidelberg, New York: Springer, 1975Google Scholar
  3. 3.
    Coullet, P., Tresser, C.: Itération d'endomorphismes et groupe de renormalisation. C.R. Acad. Sci. Paris Ser., A-B287, A577-A580 (1978)Google Scholar
  4. 4.
    Feigenbaum, M.: Quantitative universality for a class of non-linear transformation. J. Stat. Phys.19, 25–52 (1978)CrossRefGoogle Scholar
  5. 5.
    Feigenbaum, M.: The universal metric properties of non-linear transformation. J. Stat. Phys21, 669–706 (1979)CrossRefGoogle Scholar
  6. 6.
    Guckenheimer, J.: Limit sets ofS-unimodal maps with zero entropy. Commun. Math. Phys.110, 655–659 (1987)CrossRefGoogle Scholar
  7. 7.
    Guckenheimer, J.: Sensitive dependence on initial conditions for one-dimensional maps. Commun. Math. Phys.70, 133–160 (1979)CrossRefGoogle Scholar
  8. 8.
    Jiang, Y.: Geometry of geometrically finite one-dimensional mappings. Commun. Math. Phys.156, 639–647 (1993)CrossRefGoogle Scholar
  9. 9.
    Jiang, Y.: Infinitely renormalizable quadratic Julia sets. Research Report of FIM, ETH, Zürich, June, 1994Google Scholar
  10. 10.
    Jiang, Y.: On quasisymmetrical classification of infinitely renormalizable maps — I. Maps with Feigenbaum topology. and II. Remarks on maps with a bounded type topology. IMS preprint series 1991/199, SUNY at Stony Brook, 1991Google Scholar
  11. 11.
    Lyubich, M.: Geometry of quadratic polynomials: Moduli, rigidity, and local connectivity. IMS preprint series, 1993/9, SUNY@Stony BrookGoogle Scholar
  12. 12.
    de Melo, W., van Strien, S.: One-dimensional Dynamics. Berlin, Heidelberg, New York: Springer, 1993Google Scholar
  13. 13.
    de Melo, W., van Strien, S.: A structure theorem in one dimensional dynamics. Ann. Math.129, 519–546 (1989)Google Scholar
  14. 14.
    Milnor, J., Thurston, W.: On iterated maps of the interval: I and II. In: Lecture Notes in Mathematics., Vol.1342, Berlin, Heidelberg, New York: Springer, 1988, pp. 465–563Google Scholar
  15. 15.
    Paluba, W.: Talks in Graduate Center of CUNY, 1991 and 1992Google Scholar
  16. 16.
    Sinai, Ya.: Markov partitions andC-diffeomorphisms. Funct. Anal. and its Appl.2, no. 1, 64–89 (1968)Google Scholar
  17. 17.
    Swiatek, G.: Hyperbolicity is dense in real quadratic family. IMS preprint series 1992/9, SUNY@StonyBrook, 1992Google Scholar
  18. 18.
    Sullivan, D.: Bounds, quadratic differentials, and renormalization conjectures. American Mathematical Society Centennial Publications, Volume2: Mathematics into the Twenty-first Century, Providence, RI: AMS, 1991Google Scholar

Copyright information

© Springer-Verlag 1995

Authors and Affiliations

  • Yunping Jiang
    • 1
  1. 1.Department of MathematicsQueens College of CUNYFlushingUSA

Personalised recommendations